MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404272
Medical Device Problem Codes Inflation Problem (1310); Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented with an inability to inflate his inflatable penile prosthesis device.A revision surgery was performed in which the physician confirmed that the cylinder had a tear.The device was explanted and replaced.There were no patient complications.
 
Event or Problem Description
It was reported that the patient presented with an inability to inflate his inflatable penile prosthesis (ipp) device.A revision surgery was performed in which the physician confirmed that the cylinder had a tear.The device was explanted and replaced.There were no patient complications.
 
Additional Manufacturer Narrative
Concomitant product/therapy (c2/d10): reservoir (b)(4).Upon receipt at our post market quality assurance laboratory, this inflatable penile prosthesis (ipp) was thoroughly analyzed.The cylinders were visually and microscopically inspected, and leak tested.Both cylinders exhibited wear at a fold in the proximal and middle sections.A hole was observed in one of the cylinders at the corner of the fold in the middle section.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities that would affect the functionality of the device.Laboratory analysis confirmed the reported clinical observation of inflation difficulty.The observed fatigue damage was determined the most probable cause of the reported events.An overall evaluation conclusion code of cause traced to component failure was assigned to this investigation.
 
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for reservoir is (b)(4).Udi field (d4) concomitant product udi for pump is (b)(4).Correction to field b3: date of event.Correction to field b5: describe event or problem.Correction to field g2: report source.Correction to field h6: device codes.Upon receipt at our post market quality assurance laboratory, this inflatable penile prosthesis (ipp) was thoroughly analyzed.The cylinders were microscopically inspected, and leak tested.Both cylinders exhibited wear at a fold in the proximal and middle sections.On once of the cylinders, a hole was also observed at the corner of the fold in the middle section.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities that would affect the functionality of the device.The leak at the corner of a fold in cylinder 1 was the most probable cause of the event.An overall evaluation conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis ipp presented with a nonfunctioning device.A revision surgery was performed in which the physician confirmed that the cylinder had a tear.The device was explanted and replaced.There were no patient complications.

Brand Name
AMS 700 CX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21761838
Report Number2124215-2025-20435
Device Sequence Number15598967
Product Code JCW
UDI-Device Identifier00878953003795
UDI-Public(01)00878953003795(17)201009(10)106475005
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/09/2020
Device Model Number72404272
Device Catalogue Number72404272
Device Lot Number0106475005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer05/22/2025
07/04/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date06/19/2025
07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP UPN 72404310, LOT 164379005; PUMP UPN 72404310, LOT 164379005; PUMP UPN 72404310, LOT 164379005; RESERVOIR UPN 72404161, LOT 162435003; RESERVOIR UPN 72404161, LOT 162435003; RESERVOIR UPN 72404161, LOT 162435003
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexMale